Hail, Summit
- When
- July 25, 3:18 PM MST
- Where
- Summit County, 1.26 mi WSW of Marion
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.660, -111.300
One inch hail was reported 10 miles east of Park City.
Thunderstorm damage from winds and flash floods occurred. Rainfall amounts of 1-2 inches were recorded in about an hour in Millard County, where a debris flow ran from the Devils Den burn scar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Thunderstorm damage from winds and flash floods occurred. Rainfall amounts of 1-2 inches were recorded in about an hour in Millard County, where a debris flow ran from the Devils Den burn scar. A similar flow occurred at the Kimball burn scar in near Grantsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 25, 2:08 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED JUL 25 2007 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF THE WEEK. && .DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP. MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD. A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT OR ABOVE CLIMO BY THE WEEKEND. ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN. && .AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35 MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES 22-02Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MDT WED JUL 25 2007 UTZ001>016-019>021-517-518-WYZ021-261300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP... ESPECIALLY IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE... ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON AND EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
107 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 4 S ST. GEORGE 37.02N 113.58W
07/24/2007 WASHINGTON UT COUNTY OFFICIAL
FLASH FLOOD AFFECTING AREAS SOUTH OF ST. GEORGE. WATER,
MUD, AND ROCKS ON THE ROADS IN BLOOMINGTON. RISE OF 500
CFS IN MAINSTEM VIRGIN RIVER.
&&
MCINERNEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
118 PM MDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 W TORREY 38.30N 111.47W
07/24/2007 WAYNE UT PARK/FOREST SRVC
FLASH FLOOD ALONG SULPHER CREEK AND THE FREMONT RIVER IN
WAYNE COUNTY. FLOOD DESTROYED BRIDGE AND COVERED ROADS
WITH ROCKS AND BOULDERS. CAPITOL REEF NATIONAL PARK
AFFECTED BY FLOOD AND AREAS TO THE EAST.
&&
MCINERNEYThe Salt Lake City radar (KMTX), 117 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
3 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
One inch hail was reported 10 miles east of Park City.
Debris from the Salt Creek burn scar pushed mud and debris into several homes in Fountain Green. Damage amounts were estimated as clean-up costs.
The Saltair Mesonet site reported a 60 knot wind gust, and the Salt Lake City ASOS reported a 53 knot gust within 10 minutes of Saltair report.
Heavy rains sent a debris flow from the Kimball fire scar across SR 186 west of Grantsville. The damage estimate is from clean up costs.
A 63 knot gust was recorded at a NWS employee's personal weather station.
A spotter reported a debris flow from the Devil's Den burn scar between Leamington and Oak City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52120, 52109, 52115, 52112, 52118, 52114.